MAUDE Adverse Event Report: TORNIER INC TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20; SCREWDRIVER

TORNIER INC TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20; SCREWDRIVER
Catalog Number MWJ123
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis results are not available at the time of this report.Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that the item was returned from a primary surgery in a broken condition.No hard bone, debris, or patient impact was noted.The item was inspected before being sent out for the case and has since been returned for evaluation.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received device shows signs of breakage as evident by appearance.The breakage is concentrated at the drive end.The transverse fracture pattern exhibits that the hexagonal screwdriver was subjected to non-axial application of regular higher torque leading to torsional forces, that leads to excessive stress on the drive ends, which goes past its yield point, and ultimately leads to breakage.Furthermore, a hardness test was performed on the cylindrical surface closest to the fractured surface of the returned item.The avg.Value indicates the material being within the limit with the accordance range.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to a user related issue.The event was caused by improper repetitive usage and exposure to extensive torsional load contributing to the event.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
TORNIER PERFORM REVERSE GLENOID BASPLT INSRTR SCREWDRVR T20
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21635543
Report Number0001649390-2025-00162
Device Sequence Number21182701
Product Code HXX
UDI-Device Identifier00846832062461
UDI-Public(01)00846832062461(11)240201(10)AZ1723053
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWJ123
Device Lot NumberAZ1723053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date03/18/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown